MAUDE Adverse Event Report: COOK INC BENTSON STRAIGHT FIXED CORE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC BENTSON STRAIGHT FIXED CORE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Catalog Number TSFB-35-145
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/20/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product code: dqx.Pma/510(k) number = pre-amendment.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that during an unknown procedure, a bentson straight fixed core wire guide's inner wire was exposed.It was reported that "the outer wrap on the wire pulled apart from the inner wire".This was observed after the wire was removed from the patient.The wire did not completely separate or detach into portions.The procedure was successfully completed using a new wire.It was reported that the same event occurred "one time each during two consecutive procedures".The second event is captured under mdr 1820334-2019-00068.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Additional information regarding event details, patient anatomy and outcome has been requested, but is not available at this time.
 
Event or Problem Description
Additional information regarding the patient and/or event has been received since the previous medwatch report was sent.This information is detailed in section h10.
 
Additional Manufacturer Narrative
Additional information: a2 (age at time of event), a3 (gender), a4 (weight) b5: the patient was a 69 year old male weighing 170 pounds undergoing an upper extremity dialysis fistulagram.Access was obtained in the left upper arm with another manufacturer's 4fr micropuncture set.Another manufacturer's 4fr catheter was used as well as another manufacturer's angioplasty balloon.There is no information regarding pre-existing conditions or patient anatomy available.The wire guide was not altered or manipulated through a needle.The procedure was completed successfully.D11: merit 4fr micropuncture set, 4fr merit kmp catheter, medtronic 4x4 evercross angioplasty balloon this report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation - evaluation a review of the complaint history, device history record, manufactures instructions, quality control, and a visual inspection of the device was conducted during the investigation.The complaint device was not returned; however, device returned for pr 250260 (original complaint/related) will be used as a representative device for investigation.The visual inspection of the returned packaged confirmed that one used tsfb-35-145 wire guide was returned.An elongated section was noted beginning at 7.1cm from the distal tip and was 8mm in length.The mandril and safety wire could be seen due to the spaces between coils in the elongated coil section.The mandril and safety wire appeared to be undamaged and securely placed.There was no evidence of mandril or safety wire protrusion.The weld ball was intact and no other damaged was noted.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed two nonconforming events which could contribute to this failure mode.The first was for mandril protrusion and the second for foreign matter.While on of these nonconformances is related to the reported failure, it should be noted that the affected unit was scrapped and not replaced.It should also be noted that only one other complaint was found for this lot number was pr250260 which occurred on the same day, at the same facility, but in a different procedure.Furthermore, a review of the manufactures instructions, quality control procedures, and overall device history record was conducted, and no gaps were discovered.Based on the information provided, no product returned and the results of our investigation, a definitive root cause could not be established.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
BENTSON STRAIGHT FIXED CORE WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8221933
Report Number1820334-2019-00069
Device Sequence Number19268945
Product Code DQX
UDI-Device Identifier00827002006911
UDI-Public(01)00827002006911(17)230928(10)9178649
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/28/2023
Device Catalogue NumberTSFB-35-145
Device Lot Number9178649
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/21/2018
Supplement Date Received by Manufacturer01/11/2019
02/08/2019
Initial Report FDA Received Date01/07/2019
Supplement Report FDA Received Date01/16/2019
02/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age69 YR
Patient Weight77